Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 43, NWS Tulsa, OK

March 30, 2013LeFlore County, Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 30, 2013, 11:08 PM CDT for LeFlore County, Sequoyah County, Oklahoma. It was in force for 67 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2013, 11:08 PM CDT (04:08 UTC)
Expired
Mar 31, 2013, 12:15 AM CDT
In force
67 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties LeFlore County, OK, Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 33 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 11:14 PM CDTHAIL 1Sallisaw, OKMOSTLY DIME TO NICKEL SIZE HAIL
Mar 30, 11:18 PM CDTHAIL 1.75Sallisaw, OK
Mar 30, 11:20 PM CDTTSTM WND DMG3 Ssw Sallisaw, OKROOF DAMAGE TO A HOME
Mar 30, 11:20 PM CDTTORNADO3 Ssw Sallisaw, OKA BRIEF TORNADO DESTROYED SEVERAL WOOD FRAMED BARNS AND OUTBUILDINGS...DAMAGED A PERMANENT HOME...BLEW DOWN POWER POLES...AND SNAPPED LARGE TREE LIMBS.
Mar 30, 11:30 PM CDTHAIL 0.88Sallisaw, OK
Mar 30, 11:46 PM CDTHAIL 13 W Sallisaw, OKON HWY 40, 3 MILES WEST OF HWY 59.
Mar 30, 11:53 PM CDTHAIL 11 Wsw Sallisaw, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 9:06 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2013-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 453 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2013-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
453 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

651 
WUUS54 KTSA 310408
SVRTSA
OKC079-135-310515-
/O.NEW.KTSA.SV.W.0043.130331T0408Z-130331T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1108 PM CDT SAT MAR 30 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA...
  NORTHERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 1215 AM CDT

* AT 1106 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
  SALLISAW...MOVING SOUTHEAST AT 20 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SALLISAW...GANS...MULDROW AND ROLAND.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 299 AND 324.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3542 9449 3525 9467 3546 9494 3557 9482
TIME...MOT...LOC 0408Z 302DEG 18KT 3548 9486

$$
1 follow-up statement
831 
WWUS54 KTSA 310416
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1116 PM CDT SAT MAR 30 2013

OKC079-135-310515-
/O.CON.KTSA.SV.W.0043.000000T0000Z-130331T0515Z/
LE FLORE OK-SEQUOYAH OK-
1116 PM CDT SAT MAR 30 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR CENTRAL SEQUOYAH AND NORTHERN LE FLORE COUNTIES...

AT 1114 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SALLISAW...
MOVING SOUTHEAST AT 20 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GANS...
MULDROW...ROLAND AND COTTONWOOD.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 303 AND 325.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3544 9490 3554 9475 3542 9449 3525 9467
TIME...MOT...LOC 0416Z 302DEG 18KT 3544 9480

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:18 PM CDT, 50 minutes earlier.

Area forecast discussion, Mar 30, 10:18 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1018 PM CDT SAT MAR 30 2013

.DISCUSSION...
UPDATED ZONES SENT EARLIER REFLECT ADJUSTMENTS TO POPS BASED ON
THE LATEST TRENDS...WHICH IS KEEPING THE HIGHEST POPS ACROSS THE
ERN ZONES. FRONT WILL CONTINUE TO PUSH THROUGH THE AREA WITH
SCATTERED STRONG/SEVERE STORMS TO CONTINUE INTO THE OVERNIGHT.ADDITIONAL
ACTIVITY NOTED ACROSS WRN KS AT THIS TIME....AND WILL LIKELY
IMPACT NE OK LATER TONIGHT. HOWEVER...DO NOT THINK SEVERE
POTENTIAL WILL BE SIGNIFICANT WITH THAT ACTIVITY.

UPDATED ZFP/PFM/AFM ALREADY SENT.

CONVECTIVE WATCH #69 REMAINS IN EFFECT UNTIL 4 AM.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
Hazardous weather outlook, Mar 30, 9:16 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
916 PM CDT SAT MAR 30 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
916 PM CDT SAT MAR 30 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THROUGH TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA
	ONSET...TONIGHT

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA FAR NORTHWEST ARKANSAS.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS.
	ONSET...TONIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA...WEST CENTRAL AND NORTHWEST ARKANSAS.
	ONSET...TONIGHT.

DISCUSSION...
A SURFACE FRONT WAS ENTERING NORTHEAST OKLAHOMA THIS EVENING. INCREASED
WIND SHEAR ALONG WITH AMPLE INSTABILITY HAS RESULTED IN SEVERE STORMS
CAPABLE OF PRODUCING VERY LARGE..DESTRUCTIVE HAIL...ESPECIALLY FOR
LOCATIONS ACROSS NORTHEAST OKLAHOMA WHERE SURFACE FORCING HAS
BEEN MAXIMIZED. GIVEN THE SHEAR AND STRENGTH OF THE UPDRAFTS IN
THE STRONGEST STORMS...TORNADIC POTENTIAL HAS ALSO INCREASED
ACROSS EASTERN OKLAHOMA. STORMS WILL CONTINUE TO PUSH AND SOUTHEAST
OVERNIGHT AHEAD OF THE SURFACE FRONT...WITH LARGE HAIL REMAINING
THE PRIMARY RISK OVERNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.

DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...HIGH WIND POTENTIAL.
TUESDAY THROUGH FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE NEAR THE FRONTAL BOUNDARY ON
SUNDAY...WITH HIGHEST CHANCES SOUTH OF INTERSTATE 40. A STRONGER
COLD FRONT SHOULD MOVE THROUGH THE AREA MONDAY AFTERNOON...WITH
RAIN CHANCES INCREASING FROM NORTH TO SOUTH BEHIND THE BOUNDARY.

CONSIDERABLY COOLER WEATHER IS EXPECTED TUESDAY THROUGH THURSDAY.
A SLOW MOVING UPPER SYSTEM WILL BRING CONTINUED RAIN CHANCES IN
THAT TIME FRAME. ONCE THIS SYSTEM CLEARS...TEMPERATURES WILL BEGIN
TO REBOUND TOWARDS THE END OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Mar 30, 9:42 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
942 PM CDT SAT MAR 30 2013

ARZ001-002-011-310315-
BENTON AR-CARROLL AR-MADISON AR-
942 PM CDT SAT MAR 30 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     EASTERN BENTON...WESTERN CARROLL AND NORTHERN MADISON

AT 942 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF BEAVER LAKE...MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BLAND...EUREKA SPRINGS...
METALTON...CABANAL...BEAVER LAKE...BUSCH...FORUM...MARBLE...ALABAM...
CLIFTY...ROCKHOUSE AND WITHROW SPRINGS STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL. RESIDENTS
IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3624 9346 3608 9366 3639 9399 3651 9384
      3651 9382
TIME...MOT...LOC 0242Z 316DEG 24KT 3639 9383
Local storm report, Mar 30, 9:43 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
943 PM CDT SAT MAR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     HAIL             PRYOR                   36.31N 95.32W
03/30/2013  E0.88 INCH       MAYES              OK   AMATEUR RADIO

            NICKEL HAIL IN PRYOR.

&&

AEJ
Local storm report, Mar 30, 10:07 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1007 PM CDT SAT MAR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             MAYSVILLE               36.40N 94.60W
03/30/2013  E0.75 INCH       BENTON             AR   EMERGENCY MNGR

&&

SFP
Local storm report, Mar 30, 10:12 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1012 PM CDT SAT MAR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             1 W WYANDOTTE           36.79N 94.74W
03/30/2013  E0.88 INCH       OTTAWA             OK   EMERGENCY MNGR

&&

SFP
Local storm report, Mar 30, 10:28 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CDT SAT MAR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             FORT GIBSON             35.80N 95.25W
03/30/2013  E1.00 INCH       MUSKOGEE           OK   PUBLIC

            HAIL COVERING THE GROUND.

&&

AEJ
Local storm report, Mar 30, 11:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1103 PM CDT SAT MAR 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     HAIL             BELLA VISTA             36.43N 94.23W
03/30/2013  E0.88 INCH       BENTON             AR   PUBLIC

            DIME TO NICKEL HAIL IN BELLA VISTA.

&&

AEJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:13 PM CDTSpecial Weather StatementTSATulsa32 min
Mar 30, 7:40 PM CDTSpecial Weather StatementTSAOkfuskee35 min
Mar 30, 7:41 PM CDTSpecial Weather StatementTSAWagoner34 min
Mar 30, 7:50 PM CDTSpecial Weather StatementTSAMayes25 min
Mar 30, 7:57 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner63 min
Mar 30, 8:01 PM CDTSpecial Weather StatementTSANowata29 min
Mar 30, 8:24 PM CDTSpecial Weather StatementTSARogers36 min
Mar 30, 8:38 PM CDTSevere Thunderstorm WarningTSACraig, Mayes, Rogers52 min
Mar 30, 8:45 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Wagoner60 min
Mar 30, 8:53 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa, Rogers67 min
Mar 30, 9:10 PM CDTTornado WarningTSACherokee, Muskogee, Wagoner35 min
Mar 30, 9:19 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa56 min
Mar 30, 9:21 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes, Rogers54 min
Mar 30, 9:31 PM CDTSevere Thunderstorm WarningTSACherokee, Muskogee, Sequoyah, Wagoner59 min
Mar 30, 9:33 PM CDTSevere Thunderstorm WarningTSAPittsburg57 min
Mar 30, 10:04 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes56 min
Mar 30, 10:09 PM CDTSevere Thunderstorm WarningTSACherokee, Haskell, Muskogee, Sequoyah66 min
Mar 30, 10:31 PM CDTSevere Thunderstorm WarningTSAPittsburg44 min
Mar 30, 10:41 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee, Sequoyah64 min
Mar 30, 11:19 PM CDTSevere Thunderstorm WarningTSACherokee, Sequoyah41 min
Mar 30, 11:23 PM CDTSpecial Weather StatementTSAPushmataha37 min
Mar 30, 11:38 PM CDTSevere Thunderstorm WarningTSAPittsburg, Pushmataha67 min
Mar 30, 11:58 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah62 min
Mar 31, 12:38 AM CDTSevere Thunderstorm WarningTSALeFlore67 min
Mar 31, 3:27 AM CDTSpecial Weather StatementTSAOsage63 min
Mar 31, 3:43 AM CDTSpecial Weather StatementTSAOsage, Pawnee, Washington47 min
Mar 31, 4:20 AM CDTSpecial Weather StatementTSACraig, Creek, Nowata, Pawnee, Rogers, Tulsa and 1 more55 min
Mar 31, 5:13 AM CDTSpecial Weather StatementTSADelaware, Mayes, Tulsa, Wagoner47 min
Mar 31, 5:17 AM CDTSpecial Weather StatementTSALatimer, Pittsburg43 min
Mar 31, 5:44 AM CDTSpecial Weather StatementTSALeFlore31 min
Mar 31, 5:58 AM CDTSpecial Weather StatementTSALatimer, Pittsburg47 min
Mar 31, 6:35 AM CDTSpecial Weather StatementTSAChoctaw40 min
Mar 31, 6:42 AM CDTSpecial Weather StatementTSAPushmataha63 min
Mar 31, 7:01 AM CDTSevere Thunderstorm WarningTSAChoctaw59 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.